Jump to content

Iron Suppliment


Recommended Posts

I was put on an iron suppliment a while back and it seems like everytime i take it is gives me diarhea (sp....and sry gross i know).

I was just wondering if anyone else on iron has figured out ways to not make that happen, because even though i take it wiht food i still get an upset stomach.

Thanks,

Mary

Link to comment
Share on other sites

I have exactly the same issue. Most people get constipated from iron supplements, that's easy to deal with but some of us get the opposite effect. Which type of iron tablet are you on? I was given ferrous sulphate first, then a GI specialist suggested trying ferrous gluconate which is supposed to be better tolerated. I should take 2 tablets three times daily - actually manage about 2 per day max.

If you are really iron deficient and not asthmatic / allergic you might ask your doctor about iron infusions. They won't give them to me because I have asthma which can suddenly flare up into a severe attack. I really resented that last year when I had to have 6 blood transfusions.

You might make the iron a bit gentler on your system by splitting the dose up, start with just one tablet a day and see if you can tolerate that and then build up gradually to the most you can manage. Also it is important to take vitamin C at the same time as the iron as it helps with absorption, avoid tea and coffee as they impair absorption (I'm sure that there are other things that you shouldn't have at the same time as iron supplements but it is too late at night here for my brain to work properly - try a google search!).

Flop

Link to comment
Share on other sites

Awesome, thanks for all the help!

I am on the ferrous sulf of 325mg two times daily.

I will try and take it with vitamen C and hopefully that will help me to digest it better, i will also search google, thats a good idea.

Have a great night, I'm off to school to play for graduation....hopefully i can sit for that long of a period, its also hard cause i play the flute and i usually dont have enough energy to get out the high notes, o well i will do my best!

Mary

Link to comment
Share on other sites

here are a few past discussions that might be helpful:

http://dinet.ipbhost.com/index.php?showtop...348&hl=iron

http://dinet.ipbhost.com/index.php?showtop...184&hl=iron

hope this helps & that the graduation music went well...

:) melissa

Link to comment
Share on other sites

  • 2 weeks later...

I used to have the same problem. I take Nature's Way Iron and it works great. it doesn't upset my stomach at all :(

Edited by MightyMouse
removed quotes--please use "add reply" instead of ""reply"
Link to comment
Share on other sites

I can't take the iron supplements orally :) ....I get bad stomach pains & the dirrehrea too. My Dr gives me a b-12/b-complex mixed injection weekly. (there's also another component they can add to it to help with weight loss which my mom gets to help her thyroid weight gain and her fatigue)

This has been the best energy boost for me. Also she stopped my periods so I could get my iron built back up. I did try the Femiron which was suggested by my pharmacist....it was better that the pure iron supplements but I still couldn't tolerate it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...